Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Deformation and linkage of Gorenstein algebras


Authors: Andrew R. Kustin and Matthew Miller
Journal: Trans. Amer. Math. Soc. 284 (1984), 501-534
MSC: Primary 13D10; Secondary 13H10, 14B07, 14M05
DOI: https://doi.org/10.1090/S0002-9947-1984-0743730-X
MathSciNet review: 743730
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: General double linkage of Gorenstein algebras is defined. Rigidity, genericity, and regularity up to codimension six all pass across general double linkage. Rigid strongly unobstructed codimension four Gorenstein algebras which lie in different Herzog classes are produced.


References [Enhancements On Off] (What's this?)

  • [1] M. Artin, Deformations of singularities, Tata Institute for Fundamental Research, Bombay, 1976.
  • [2] L. Avramov, Obstructions to the existence of multiplicative structures on minimal free resolutions, Amer. J. Math. 103 (1981), 1-31. MR 601460 (82m:13011)
  • [3] H. Bass, On the ubiquity of Gorenstein rings, Math. Z. 82 (1963), 8-28. MR 0153708 (27:3669)
  • [4] D. Buchsbaum and D. Eisenbud, Algebra structures for finite free resolutions, and some structure theorems for ideals of codimension $ 3$, Amer. J. Math. 99 (1977), 447-485. MR 0453723 (56:11983)
  • [5] R. Buchweitz, Contributions à la théorie des singularités, Thesis, University of Paris, 1981.
  • [6] -, On deformations of monomial curves, Lecture Notes in Math., vol. 777, Springer-Verlag, Berlin and New York, pp. 205-220.
  • [7] L. Burch, On ideals of finite homological dimension in local rings, Proc. Cambridge Philos. Soc. 64 (1968), 941-966. MR 0229634 (37:5208)
  • [8] H. Cartan and S. Eilenberg, Homological algebra, Princeton Univ. Press, Princeton, N.J., 1956. MR 0077480 (17:1040e)
  • [9] P. De Carli and S. Gabelli, Una classe di algebre rigide, Ann. Univ. Ferrara Sez. VII (N.S.) 25 (1979), 69-74. MR 566797 (83f:14008)
  • [10] E. S. Golod, A note on perfect ideals, Algebra (A. I. Kostrikin, ed.), Moscow State Univ. Publishing House, 1980, pp. 37-39.
  • [11] R. Hartshorne, A property of $ A$-sequences, Bull. Soc. Math. France 94 (1966), 61-66. MR 0209279 (35:181)
  • [12] J. Herzog, Certain complexes associated to a sequence and a matrix, Manuscripta Math. 12 (1974), 217-248. MR 0357414 (50:9882)
  • [13] -, Deformationen von Cohen-Macaulay Algebren, J. Reine Angew. Math. 318 (1980), 83-105. MR 579384 (81m:13012)
  • [14] J. Herzog, A. Simis and W. V. Vasconcelos, Approximation complexes of blowing-up rings, J. Algebra 74 (1982), 466-493. MR 647249 (83h:13023)
  • [15] M. Hochster, Properties of noetherian rings stable under general grade reduction, Arch. Math. 24 (1973), 393-396. MR 0330147 (48:8485)
  • [16] -, Topics in the homological theory of modules over commutative rings, CBMS Regional Conf. Ser. in Math., no. 24, Amer. Math. Soc., Providence, R.I. 1975. MR 0371879 (51:8096)
  • [17] M. Hochster and J. Eagon, Cohen-Macaulay rings, invariant theory, and the generic perfection of determinantal loci, Amer. J. Math. 93 (1971), 1020-1058. MR 0302643 (46:1787)
  • [18] C. Huneke, Linkage and the Koszul homology of ideals, Amer. J. Math. 104 (1982), 1043-1062. MR 675309 (84f:13019)
  • [19] E. Kunz, Almost complete intersections are not Gorenstein rings, J. Algebra 28 (1974), 111-115. MR 0330158 (48:8496)
  • [20] A. Kustin and M. Miller, A general resolution for grade four Gorenstein ideals, Manuscripta Math. 35 (1981), 221-269. MR 627935 (83g:14026)
  • [21] -, Algebra structures on minimal resolutions of Gorenstein rings, Commutative Algebra: Analytic Methods (R. Draper, ed.), Marcel Dekker, New York, 1982. MR 655796 (83m:13009)
  • [22] -, Algebra structures on minimal resolutions of Gorenstein rings of embedding codimension four, Math. Z. 173 (1980), 171-184. MR 583384 (81j:13013)
  • [23] -, Constructing big Gorenstein ideals from small ones, J. Algebra 85 (1983), 303-322. MR 725084 (85f:13014)
  • [24] -, Structure theory for a class of grade four Gorenstein ideals, Trans. Amer. Math. Soc. 270 (1982), 287-307. MR 642342 (83h:13022)
  • [25] J. Lipman, Free derivation modules on algebraic varieties, Amer. J. Math. 87 (1965), 874-898. MR 0186672 (32:4130)
  • [26] H. Matsumura, Commutative algebra, Benjamin, New York, 1970. MR 0266911 (42:1813)
  • [27] C. Peskine and L. Szpiro, Liaison des variétés algébriques. I, Invent. Math. 26 (1974), 271-302. MR 0364271 (51:526)
  • [28] M. Schaps, Deformations of Cohen-Macaulay schemes of codimension $ 2$ and non-singular deformations of space curves, Amer. J. Math. 99 (1977), 669-685. MR 0491715 (58:10918)
  • [29] B. Ulrich, Gorenstein rings as specializations of unique factorization domains, J. Algebra 86 (1984), 129-140. MR 727372 (85f:13013)
  • [30] J. Watanabe, A note on Gorenstein rings of embedding codimension three, Nagoya Math. J. 50 (1973), 227-232. MR 0319985 (47:8526)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13D10, 13H10, 14B07, 14M05

Retrieve articles in all journals with MSC: 13D10, 13H10, 14B07, 14M05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1984-0743730-X
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society